MAUDE Adverse Event Report: SYNTHES GMBH SPEED ARC 9X12X10MM IMPLANT; STAPLE, FIXATION, BONE

SYNTHES GMBH SPEED ARC 9X12X10MM IMPLANT; STAPLE, FIXATION, BONE
Model Number SE-091210A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, the implant started to collapse once it touched the bone.The implant had looked good within the box.The surgery was completed successfully with a delay of 30 minutes.No fragments were generated, and there was patient consequence.No further information is available.This report involves one speed arc 9x12x10mm implant.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: h4: manufacture date updated.H3, h4, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the speedarc compression implant kit 9x12/10, p/n: se-091210a, exhibits signs of use.No evidence of breakage or any other problems was observed on the surface of the device.A dimensional inspection was not performed as it is not applicable to the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the speedarc compression implant kit 9x12/10, p/n: se-091210a was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? yes, reviewed.Dimensional inspection: n/a.Device history lot: part # se-091210a, synthes lot # bse180204, supplier lot # n/a, release to warehouse date: 31 aug 2018, expiration date: 01 aug 2023, supplier: bme.No ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED ARC 9X12X10MM IMPLANT
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES BME : SAN ANTONIO
14785 omicron drive
#205
san antonio TX 78245
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16102934
Report Number8030965-2023-00187
Device Sequence Number7654613
Product Code JDR
UDI-Device Identifier00810633021408
UDI-Public00810633021408
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2023
Device Model NumberSE-091210A
Device Catalogue NumberSE-091210A
Device Lot NumberBSE180204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Supplement Date Received by Manufacturer01/09/2023
02/03/2023
Initial Report FDA Received Date01/05/2023
Supplement Report FDA Received Date01/27/2023
02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age49 YR
Patient SexFemale